Alert archive / Indiana / Flood Watches in 2013

Flood Watch 2, NWS Indianapolis, IN

January 28, 201339 counties in Indiana

NWS Indianapolis, IN issued this flood watch at Jan 28, 2013, 4:12 AM EST for 39 counties in Indiana. It took effect at Jan 29, 2013, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2013, 4:12 AM EST (09:12 UTC)
In effect from
Jan 29, 2013, 7:00 PM EST
Expired
Jan 30, 2013, 4:20 AM EST
In force
9 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 731 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
731 m²/s²
0-3 km storm-relative helicity
740 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS63 KIND 280912
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 AM EST MON JAN 28 2013

...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON
CREEKS AND STREAMS. 

INZ021-028>031-035>049-051>057-060>065-067>072-281715-
/O.NEW.KIND.FA.A.0002.130130T0000Z-130130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
412 AM EST MON JAN 28 2013

...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
  AREAS...BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY... 
  CLINTON...DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE... 
  HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON... 
  JENNINGS...JOHNSON...KNOX...LAWRENCE...MADISON...MARION... 
  MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN...PARKE... 
  PUTNAM...RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE... 
  TIPTON...VERMILLION...VIGO AND WARREN. 

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* VERY HEAVY RAINFALL WILL OCCUR TUESDAY NIGHT AS A STRONG COLD
  FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES
  ARE POSSIBLE TUESDAY NIGHT AND MAY CAUSE FLOODING IN SOME LOW
  LAND AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JH
7 follow-up statements
820 
WGUS63 KIND 281444
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 AM EST MON JAN 28 2013

...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON
CREEKS AND STREAMS.

INZ021-028>031-035>049-051>057-060>065-067>072-282245-
/O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
944 AM EST MON JAN 28 2013

...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* VERY HEAVY RAINFALL WILL OCCUR TUESDAY NIGHT AS A STRONG COLD 
  FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES 
  ARE POSSIBLE TUESDAY NIGHT AND MAY CAUSE FLOODING IN SOME LOW 
  LAND AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
646 
WGUS63 KIND 282001
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 PM EST MON JAN 28 2013

...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON
CREEKS AND STREAMS.

INZ021-028>031-035>049-051>057-060>065-067>072-290415-
/O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
301 PM EST MON JAN 28 2013

...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* VERY HEAVY RAINFALL WILL OCCUR TUESDAY NIGHT AS A STRONG COLD 
  FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES 
  ARE POSSIBLE TUESDAY NIGHT AND MAY CAUSE FLOODING IN SOME LOW 
  LAND AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
805 
WGUS63 KIND 290308
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1008 PM EST MON JAN 28 2013

...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON
CREEKS AND STREAMS.

INZ021-028>031-035>049-051>057-060>065-067>072-291115-
/O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1008 PM EST MON JAN 28 2013

...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* VERY HEAVY RAINFALL WILL OCCUR TUESDAY NIGHT AS A STRONG COLD 
  FRONT MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES 
  ARE POSSIBLE TUESDAY NIGHT AND MAY CAUSE FLOODING IN SOME LOW 
  LAND AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
890 
WGUS63 KIND 290900
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 AM EST TUE JAN 29 2013

...HEAVY RAINFALL TUESDAY NIGHT WILL CAUSE SIGNIFICANT RISES ON
CREEKS AND STREAMS...

.A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL PRODUCE
WIDESPREAD RAINFALL TONIGHT. RAIN MAY BE HEAVY AT TIMES. THIS
RAINFALL ON ALREADY MOIST GROUND WITH LITTLE ACTIVE VEGETATION TO
IMPEDE RUNOFF WILL HAVE THE POTENTIAL TO CAUSE SIGNIFICANT
FLOODING CONCERNS.

INZ021-028>031-035>049-051>057-060>065-067>072-291700-
/O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
400 AM EST TUE JAN 29 2013

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* VERY HEAVY RAINFALL WILL OCCUR TONIGHT AS A STRONG COLD FRONT
  MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE
  POSSIBLE THROUGH EARLY WEDNESDAY AND MAY CAUSE
  FLOODING...ESPECIALLY IN LOW LYING AREAS...AND NEAR
  CREEKS...STREAMS...AND RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

NIELD
947 
WGUS63 KIND 291558
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1058 AM EST TUE JAN 29 2013

...HEAVY RAINFALL TONIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS
AND STREAMS...

.A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL
PRODUCE WIDESPREAD RAINFALL TONIGHT. RAIN MAY BE HEAVY AT TIMES.
THIS RAINFALL ON ALREADY MOIST GROUND WITH LITTLE ACTIVE
VEGETATION TO IMPEDE RUNOFF WILL HAVE THE POTENTIAL TO CAUSE
SIGNIFICANT FLOODING CONCERNS.

INZ021-028>031-035>049-051>057-060>065-067>072-300000-
/O.CON.KIND.FA.A.0002.130130T0000Z-130130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1058 AM EST TUE JAN 29 2013

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY MORNING

* VERY HEAVY RAINFALL WILL OCCUR TONIGHT AS A STRONG COLD FRONT 
  MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE 
  POSSIBLE THROUGH EARLY WEDNESDAY AND MAY CAUSE FLOODING... 
  ESPECIALLY IN LOW LYING AREAS...AND NEAR CREEKS...STREAMS... 
  AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

DRT
145 
WGUS63 KIND 300005
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EST TUE JAN 29 2013

...HEAVY RAINFALL TONIGHT WILL CAUSE SIGNIFICANT RISES ON CREEKS
AND STREAMS...

.A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL
PRODUCE WIDESPREAD RAINFALL TONIGHT. RAIN MAY BE HEAVY AT TIMES.
THIS RAINFALL ON ALREADY MOIST GROUND WITH LITTLE ACTIVE
VEGETATION TO IMPEDE RUNOFF WILL HAVE THE POTENTIAL TO CAUSE
SIGNIFICANT FLOODING CONCERNS.

INZ021-028>031-035>049-051>057-060>065-067>072-300815-
/O.CON.KIND.FA.A.0002.000000T0000Z-130130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
705 PM EST TUE JAN 29 2013

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* THROUGH WEDNESDAY MORNING

* VERY HEAVY RAINFALL WILL OCCUR TONIGHT AS A STRONG COLD FRONT
  MOVES ACROSS OUR REGION. RAIN AMOUNTS UP TO THREE INCHES ARE
  POSSIBLE THROUGH EARLY WEDNESDAY AND MAY CAUSE FLOODING...
  ESPECIALLY IN LOW LYING AREAS...AND NEAR CREEKS...STREAMS... AND
  RIVERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

TDUD
161 
WGUS63 KIND 300920
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 AM EST WED JAN 30 2013

...WIDESPREAD AREAL FLOOD THREAT IS LESSENED...

.FAST MOVING STORMS PRODUCED LESS RAINFALL THAN ORIGINALLY
EXPECTED. THUS THE FLOOD WATCH IS CANCELLED.

INZ021-028>031-035>049-051>057-060>065-067>072-301030-
/O.CAN.KIND.FA.A.0002.000000T0000Z-130130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
420 AM EST WED JAN 30 2013

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED.

FAST MOVING STORMS PRODUCED WIDESPREAD RAINFALL OF AROUND AN INCH
WITH ISOLATED HIGHER AMOUNTS. WHILE THIS MAY STILL CAUSE LOWLAND
FLOODING TO DEVELOP ALONG AREA RIVERS...THE WIDESPREAD AREAL FLOOD
THREAT HAS LESSENED. THUS...THE FLOOD WATCH IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Jan 28, 3:45 AM EST, 27 minutes earlier.

Area forecast discussion, Jan 28, 3:45 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EST MON JAN 28 2013

.UPDATE...
SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
ISSUED AT 345 AM EST MON JAN 28 2013

AN ACTIVE WEATHER PATTERN WILL RESULT NEXT SEVERAL DAYS AS AN UPPER
RIDGE BUILDS ALONG THE EAST COAST AND AN UPPER TROUGH MOVES FROM THE
WESTERN U.S. INTO THE CENTRAL U.S.  THIS WILL RESULT IN A VERY MILD
SOUTHWEST FLOW ACROSS OUR REGION AS A STRONG COLD FRONT APPROACHES
FROM THE WEST BY LATE TUESDAY AND WEDNESDAY.

THIS FRONT WILL PRODUCE HEAVY RAINFALL AND A FEW STRONG
THUNDERSTORMS AROUND TUESDAY NIGHT...THEN MUCH COLDER WEATHER WILL
BE THE RULE THE REST OF THIS WEEK AS THE UPPER TROUGH MOVES INTO THE
GREAT LAKES AND ARCTIC AIR RETURNS BACK ACROSS OUR REGION.  A WEAK
UPPER DISTURBANCE WILL MOVE ACROSS OUR REGION AROUND SATURDAY.  SOME
MODERATION OF TEMPERATURES WILL OCCUR TOWARDS DAY 7 AS THE UPPER
TROUGH CONTINUES ON TO THE EAST.

&&

.NEAR TERM /TODAY/...
ISSUED AT 345 AM EST SUN JAN 28 2013

A VERY MILD SOUTHWEST FLOW IS ACROSS OUR REGION ALONG WITH SCATTERED
LIGHT SHOWERS MAINLY THE RESULT OF WARM ADVECTION.  SHOWERS HAVE
DIMINISHED SOME OVERNIGHT. HOWEVER RAPID REFRESH SHOWS A TEMPORARY
INCREASE IN SHOWERS THIS MORNING...SO WILL GO WITH LIKELY POPS THIS
MORNING AND CHANCE POPS THIS AFTERNOON. TEMPERATURES WILL CONTINUE A
SLOW RISE DURING THE DAY AND IN MOST CASES A MOS BLEND SEEMS
REASONABLE.

THERE IS SOME CONCERN FOR FOG ACROSS OUR NORTH AS DEWPOINTS
INCREASES AND BECAUSE THE GROUND IS STILL COLD. HOWEVER SO FAR...THE
FOG HAS REMAINED TO OUR NORTH...SO WILL LEAVE IT OUT OF THE FORECAST
FOR NOW.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
ISSUED AT 345 AM EST MON JAN 28 2013

MAIN FORECAST CHALLENGES WILL BE RAIN CHANCES NEXT FEW DAYS...ALONG
WITH THREAT OF HEAVY RAINFALL TUESDAY NIGHT FOLLOWED BY MUCH COLDER
TEMPERATURES WEDNESDAY.

HIGH PRESSURE WILL BE ALONG THE SOUTHEAST COAST TONIGHT WHILE LOW
PRESSURE WILL BE MOVING FROM THE CENTRAL PLAINS TO UPPER MIDWEST.
MODELS GENERATE SOME QPF ACROSS OUR FAR NORTHWEST. WILL MENTION
CHANCE POPS MOST AREAS WITH LIKELY POPS FAR NORTHWEST.

A STRONG COLD FRONT OVER THE PLAINS WILL MOVE TO THE MID MISSISSIPPI
VALLEY AND WESTERN GREAT LAKES BY LATE TUESDAY AND ACROSS OUR REGION
LATE TUESDAY NIGHT.  MODELS INDICATE A STRONG SOUTHWEST FLOW ACROSS
OUR REGION.   850 MB INDICATES AN 80 KNOTS JET WILL BE ACROSS US
TUESDAY NIGHT AND EVEN THOUGH CAPES ARE ONLY A COUPLE OF HUNDRED
J/KG...THE STRONG JET AND COLD FRONT FRONT MAY BE ENOUGH FOR A
SLIGHT RISK OF SEVERE ACROSS WESTERN SECTIONS TUESDAY NIGHT.  IN
ADDITION HPC INDICATES RAIN AMOUNTS UP TO 3 INCHES ARE POSSIBLE
TUESDAY NIGHT AND ALL MODELS INDICATE VERY HEAVY RAINFALL AS THE
COLD FRONT MOVES THROUGH.  I HAVE DECIDED TO ISSUE A FLOOD WATCH
TUESDAY NIGHT AND WEDNESDAY MORNING BECAUSE OF THE HEAVY RAIN
THREAT. THERE IS SOME CONCERN WITH TIMING AS THE MODELS HAVE TRENDED
A LITTLE SLOWER...ESPECIALLY NAM.

TEMPERATURES WILL REMAIN VERY MILD UNTIL LATE TUESDAY NIGHT AND THEN
TURN SHARPLY COLDER WEDNESDAY AFTER THE COLD FRONT MOVES THROUGH.
PRECIPITATION WILL BE ENDING FROM THE WEST. BUT MODELS ARE A LITTLE
SLOWER IN ENDING THAN IN PREVIOUS RUN.  THERE  MAY BE SOME LIGHT
SNOW SHOWERS/FLURRIES AS PRECIPITATION ENDS. MOST MODELS INDICATE
LIGHT PRECIP AMOUNTS ACROSS OUR EAST WEDNESDAY EVENING...SO WILL ADD
LOW CHANCE OF SNOW SHOWERS THEN.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
ISSUED AT 237 AM EST MON JAN 28 2013

FAIRLY UNEVENTFUL LONG TERM FORECAST THIS MORNING WITH SURFACE HIGH
PRESSURE LIKELY THE CONTROLLING FACTOR THROUGH MOST OF THE PERIOD.

WILL SEE A RETURN TO BELOW NORMAL TEMPERATURES THURSDAY AND
FRIDAY...WITH TEMPERATURES MODERATING BACK TO NEAR CLIMATOLOGY AS
BROAD TROUGHING WEAKENS AND LIFTS OUT OF THE GREAT LAKES AND FLOW
BECOMES MORE ZONAL LATE IN THE PERIOD. ALLBLEND INITIALIZATION
HANDLED THIS WELL AND FEW CHANGES WERE REQUIRED.

DID REMOVE SLIGHT CHANCE POPS THURSDAY NIGHT AS FORECAST SOUNDINGS
ARE VERY DRY...AND OLD EURO IS WEIGHTING THE INITIALIZATION RATHER
THAN NEW EURO WHICH AGREES WITH GFS ON NO PRECIP ACROSS THE AREA.
MORE MOISTURE AND UPPER SUPPORT AVAILABLE WITH DISTURBANCE SLIDING
THROUGH THE BROADER TROUGH ON SATURDAY...AND ACCEPTED SLIGHT
CHANCE TO LOW CHANCE POPS FOR SNOW THAT PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 28/09Z TAF UPDATE/...
ISSUED AT 237 AM EST MON JAN 28 2013

SOME AMENDMENTS HAVE ALREADY BEEN REQUIRED FOR HUF/BMG WHERE
CEILINGS HAVE IMPROVED AS WARM FRONT HAS WORKED ITS WAY NORTHWARD.
LAF HAS COME UP A BIT AND IND IS TRYING TO DO THE SAME. WILL AMEND
AS NECESSARY. OTHERWISE...SHORT TERM OF TAF IN GOOD SHAPE. MAY
NEED TO IMPROVE CONDITIONS LATER TODAY WITH THE 12Z ISSUANCE.

ISSUED AT 1135 PM EST SUN JAN 27 2013

THE MORE WIDESPREAD RAINFALL IS CURRENTLY MOVING OFF TO THE EAST OF
THE TAF SITES. SHORT TERM MODEL DATA SUGGEST THE MAIN LIFT WILL
DIMINISH TOWARDS 280900Z...SO EXPECTING MOST OF THE MORE ORGANIZED
PRECIPITATION THE END BY THEN.

WIDESPREAD IFR/LIFR CEILINGS SHOULD CONTINUE FOR SEVERAL MORE
HOURS...BUT EXPECTING SOME IMPROVEMENT IN THE CEILINGS DURING THE
PRE DAWN HOURS OF MONDAY AS A WARM FRONT LIFTS THROUGH. NOT REALLY
SURE HOW MUCH CEILINGS WILL IMPROVE LATER TONIGHT. CEILINGS HAVE
BEEN IMPROVING TO ABOVE 050 OVER SOUTHERN ILLINOIS OVER THE PAST
COUPLE OF HOURS...SO IT IS POSSIBLE THAT CEILINGS MAY RISE THAT
MUCH. PREFER TO KEEP CEILINGS IN THE MVFR CATEGORY FOR MONDAY
MORNING GIVEN THE ADVECTION OF HIGHER DEWPOINTS OVER COLD/MOIST
GROUND.

SURFACE WINDS EXPECTED TO GRADUALLY VEER FROM 150-170 DEGREES TO
ABOUT 180-200 DEGREES TOWARDS SUNRISE AS WARM FRONT MOVES THROUGH.
POTENTIAL EXISTS FOR GUSTS 15-20 KTS THROUGH MIDDAY ON MONDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JN
AVIATION...JAS/NIELD
Hazardous weather outlook, Jan 27, 9:47 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 PM EST SUN JAN 27 2013

INZ021-028>031-035>049-051>057-060>065-067>072-290300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
947 PM EST SUN JAN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: RAIN WILL CONTINUE TO FALL AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
WESTERN INDIANA TUESDAY EVENING AS A STRONG FRONT MOVES OUR WAY.
RAIN AMOUNTS OF 1 TO 2 INCHES MAY PRODUCE SOME RISES ON CREEKS AND
STREAMS.

DISCUSSION: A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA
LATE TUESDAY NIGHT AND MUCH COLDER AIR WILL BE THE RULE WEDNESDAY
THROUGH SATURDAY AS ARCTIC AIR PUSHES BACK ACROSS OUR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS WESTERN PORTIONS OF
CENTRAL INDIANA TUESDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 6:02 PM ESTDense Fog AdvisoryINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 21 more10 hr

Nearby

Flood Watches in Indiana, 2013Every flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.